MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; SURGICAL BLADE IN DBD-ARTHROSCOPY PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; SURGICAL BLADE IN DBD-ARTHROSCOPY PACK
Model Number DYNJ53895A
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the surgical blade broke into three (3) pieces during a knee arthroscopy procedure.Reportedly, the broken pieces fell into the surgical site.Using x-ray fluoroscopy, all broken pieces were located and retrieved from the surgical site without further reported incident.The reporting facility indicated that the patient was discharged home after the procedure and no adverse patient impact, additional medical intervention, or follow-up care related to the incident was reported.A sample was returned for evaluation and the surgical blade was confirmed to be broken into three (3) pieces.A root cause was unable to be determined.Due to the reported need for medical intervention to retrieve the broken surgical pieces from the surgical site, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the surgical blade broke during a procedure.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
SURGICAL BLADE IN DBD-ARTHROSCOPY PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12128158
Report Number1423395-2021-00034
Device Sequence Number4370617
Product Code OJH
UDI-Device Identifier10889942945856
UDI-Public10889942945856
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ53895A
Device Catalogue NumberDYNJ53895A
Device Lot Number20LBA947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight126